Time filter

Source Type

Thangaraju P.,Central Leprosy and Teaching Research Institute | Giri V.C.,Central Leprosy and Teaching Research Institute | Aravindan U.,Central Leprosy and Teaching Research Institute | Sajitha V.,Karpaga Vinayaga Institute of Medical SciencesTamilnadu | Ali M.K.S.,Central Leprosy and Teaching Research Institute
Indian Journal of Leprosy | Year: 2015

In 1998 a 57-year-old man having skin leisons of 6 months duration reported to Central Leprosy Teaching and Research Institute (CLTRI), Chengalpattu. It was diagnosed as a case of borderline lepromatous leprosy with a type 2 lepra reaction, was treated with multi bacillary-multi drug therapy (MBMDT) for a period of12 months and the patient was released from treatment (RFT) in September 1999. For reactions the patient was treated with prednisolone for more than 10 months. After 14 years in April 2013 the same patient presented to CLTRI with complaints of weakness of both hands with loss of sensation for 4 months, so making a diagnosis suggestive of MB relapse with neuritis the patient was started with MB-MDT for period of 12 months with initial prednisolone 25 mg OD dose then increased to 40 mg for painful swollen leg and to follow the neuritis associated pain and swelling. Increased dose is not beneficial and the patient was investigated for other pathology. Doppler ultra-sound revealed a left ileofemoral deep vein thrombosis (DVT) in that patient with levels. Prednisolone was withdrawn and the patient was started with anticoagulant heparin followed by warfarin. During this period rifampicin was also withdrawn. After patient was in good condition he was put on th MB-MDT regimen. Till the 6th pulse the patient continues to show improvement in functions without steroids and any tenderness, he is taking multivitamins; regular physiotherapy. This DVT appears to be due to prednisolone and such causative relationship though rare should be kept in mind when patient on long term treatment with steroids/ and or immobilized or on prolonged bed rest report with such symptomatology. © Hind Kusht Nivaran Sangh, New Delhi.

Loading Central Leprosy and Teaching Research Institute collaborators
Loading Central Leprosy and Teaching Research Institute collaborators